Wildfire, Lower Columbia Basin
- When
- June 23, 12:00 PM PST to June 24, 12:30 AM PST
- Where
- Lower Columbia Basin forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 45.506, -119.160 (the zone’s center; the record gives no point)
The Juniper Canyon Fire was a lightning caused fire burning an estimated 5,000 acres. The fire burned north of South Juniper Canyon Road about five miles north of Holdman.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Juniper Canyon Fire was a lightning caused fire burning an estimated 5,000 acres. The fire burned north of South Juniper Canyon Road about five miles north of Holdman. The fire was a sleeper fire after lightning that occurred the previous day. Winds carried the blaze which burned in an area of steep terrain. A total of 60-80 firefighters and 30 fire units from the county were called out to the blaze.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 23, 9:35 AM PST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1035 AM PDT THU JUN 23 2005 .SHORT TERM...DRY WESTERLY FLOW OVER THE REGION TODAY PROVIDING CLEAR SKIES. NEXT SYSTEM IN WESTERLY FLOW APPROACHES ON FRIDAY. THIS COMBINED WITH SOME MOISTURE FROM LOW OFF CALIFORNIA COAST THAT CLIPS OUR SOUTHEAST ZONES WARRANTS KEEPING THE MENTION OF SLIGHT CHANCE THUNDERSTORMS. SO...NO CHANGE TO CURRENT FORECAST. && .AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE EASTERN OREGON AND WASHINGTON OVER THE NEXT 24 HOURS. HIGH CLOUDS WILL ALSO CONTINUE TO SPREAD ACROSS WASHINGTON...WITH SCATTERED TO BROKEN HIGH CLOUDS POSSIBLE THROUGH THE AFTERNOON AND EVENING. A FEW FLAT CUMULUS CLOUDS WILL ALSO FORM NEAR REDMOND AND YAKIMA THIS AFTERNOON. OTHERWISE...MOSTLY CLEAR SKIES WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... PDT 80 52 86 56 / 0 0 0 10 ALW 81 56 86 58 / 0 0 0 10 PSC 86 48 90 56 / 0 0 0 10 YKM 83 48 87 52 / 0 0 0 10 HRI 85 49 88 55 / 0 0 0 10 ELN 79 51 84 55 / 0 0 0 10 RDM 80 40 84 45 / 0 0 10 10 LGD 80 46 85 50 / 0 0 10 10 5J0 82 45 87 50 / 0 0 10 10 DLS 84 56 85 56 / 0 0 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/82/82
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
435 AM PDT THU JUN 23 2005
WAZ024>030-ORZ041>050-241130-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
435 AM PDT THU JUN 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A DRY AND STABLE WESTERLY FLOW ALOFT WILL BE OVER EASTERN OREGON AND
SOUTHEAST WASHINGTON TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS FRIDAY
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING
AS INCREASING MID LEVEL MOISTURE AND INSTABILITY COMBINE OVER THE
JOHN DAY BASIN AND OCHOCO-JOHN DAY HIGHLANDS. VERTICAL WIND SHEAR
IN THE LOW AND MID LEVELS IS EXPECTED TO BE INSUFFICIENT TO SUPPORT
STRONG OR SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THUNDERSTORMS
WILL BE GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455610.